Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 101, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 24, 2007, 9:20 PM CDT for Pope County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2007, 9:20 PM CDT (02:20 UTC)
- Expired
- Apr 24, 2007, 10:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Pope County, AR
The radar
The Little Rock radar (KLZK), 98 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 3:01 PM CDT | Tornado Watch | SPC | 7 hr |
| Apr 24, 9:10 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 789 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 6:55 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Apr 24, 6:55 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 655 PM CDT TUE APR 24 2007 .AVIATION... BULK OF RAIN/STORMS CONFINED MAINLY TO WRN AND NRN AR ATTM AND SHRT TERM MODELS CONT TO INDC THIS TREND FOR MOST OF THIS EVENING. WENT WITH OCNL SHRA/TSRA AT KHRO AND KBPK INTO EARLY WED MRNG...WITH CIGS/VSBYS REDUCED TO MVFR CAT IN RAINFALL. VFR CONDS WL PREVAIL ELSEWHERE THRU LATE TNGT OVR CNTRL AND SRN AR...WITH LOW CLOUDS/ PTCHY BR DVLPG AFT 09Z. SCTD SHRA/TSRA POSSIBLE OVERNIGHT AS WELL ACRS THE REST OF THE FA. EXPECT A LULL IN THE PRECIP LATE WED MRNG INTO THE FIRST PART OF THE AFTN...WITH CONVECTION EXPECTED TO FORM ALONG THE MAIN CDFNT ACRS WRN AR LATE WED AFTN. LOOKS LIKE MOST OF THIS ACTIVITY WL NOT START TO EFFECT THE FCST SITES UNTIL JUST AFT 00Z. /44/ && .PREV DISCUSSION... /ISSUED 350 PM CDT TUE APR 24 2007/ SHORT TERM...TODAY THROUGH FRIDAY NIGHT STRONG SYSTEM ALOFT IN SOUTHEAST COLORADO THIS AFTERNOON. DRYLINE EVIDENT FROM WESTERN KANSAS...WESTERN OKLAHOMA AND WESTERN TEXAS. THUNDERSTORMS ERUPTING ALONG/EAST OF THE DRYLINE...WITH TORNADO WATCHES POSTED ACROSS THE SOUTHERN PLAINS. AHEAD OF STORMS...PIECE OF ENERGY ROTATING AROUND UPPER LOW...AND ARRIVING IN ARKANSAS THIS AFTERNOON. SHOWERS/THUNDERSTORMS BECOMING MORE WIDESPREAD IN A MOIST/UNSTABLE ATMOSPHERE. MORNING SOUNDING AT LZK SHOWED A CAPE OF 1524 J/KG...AN LI OF -5...AND A PWAT OF 1.45. STILL WELL AHEAD OF THE DYNAMICS WITH THE MAIN SYSTEM...AND WIND ENERGY NOT QUITE THERE YET. COULD SEE A FEW HAILERS INTO THIS EVENING. ROUND ONE OF PRECIPITATION WILL LIFT TO THE NORTHEAST THIS EVENING...AND WILL AWAIT SEVERE STORMS TO THE WEST. TORNADO WATCH ALREADY POSTED IN WESTERN SECTIONS OF ARKANSAS UNTIL 04Z. LATEST DATA SHIFTING STORMS SOUTHWARD INTO SOUTHEAST OKLAHOMA AND EASTERN TEXAS OVERNIGHT...WITH SOME OF THIS POSSIBLY WORKING INTO WESTERN SECTIONS OF THE STATE. ON WEDNESDAY...STORMS WILL BE ONGOING IN THE MORNING...ESPECIALLY ACROSS SOUTHEAST HALF OF THE STATE. SOME OF THE STORMS COULD BE SEVERE. IN THE WEST...SOME CLEARING POSSIBLE DURING THE AFTERNOON...WITH TEMPERATURES WARMING. THIS WILL FUEL THE ATMOSPHERE JUST AS THE UPPER LOW ARRIVES WITH AN ASSOCIATED COLD FRONT. SCATTERED THUNDERSTORMS EXPECTED TO REDEVELOP ALONG THE FRONT...WITH CONTINUED CHANCE OF SEVERE WEATHER. FRONT/STORMS WILL PUSH TO THE EAST WEDNESDAY NIGHT...WITH WRAPAROUND MOISTURE/A FEW SHOWERS IN NORTHERN ARKANSAS ON THURSDAY. WILL BE AREAS OF HEAVY RAIN WITH THIS EVENT. IN GENERAL...HALF INCH TO ONE AND A HALF INCH AMOUNTS ARE EXPECTED...WITH LOCALLY MORE. ANOTHER FAST MOVING SYSTEM WILL BRING A SLIGHT CHANCE OF PRECIPITATION FRIDAY/FRIDAY NIGHT. OTHERWISE...HIGH PRESSURE WILL BUILD INTO THE REGION...WITH A MOSTLY DRY LONG TERM AHEAD. (46) LONG TERM...SATURDAY THROUGH TUESDAY EXPECT A MOSTLY DRY WEATHER PATTERN TO PREVAIL THROUGH THE PERIOD. TEMPERATURES WILL BE ABOVE NORMAL AS A RIDGE OF HIGH PRESSURE BUILDS OVER ARKANSAS. (38) && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Apr 24, 8:35 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 835 PM CDT TUE APR 24 2007 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 835 PM CDT TUE APR 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT AN AREA OF SHOWERS WITH A LINE OF THUNDERSTORMS IN WESTERN ARKANSAS WILL MOVE EAST OVERNIGHT. SOME OF THE STORMS WILL BE SEVERE THROUGH LATE EVENING AND INTO THE EARLY MORNING HOURS OF WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER THROUGH TONIGHT IN MOST OF ARKANSAS. TORNADOES...WINDS IN EXCESS OF 60 MPH...AND LARGE HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY...THE MAIN STORM SYSTEM WILL ARRIVE FROM THE WEST WITH AN ASSOCIATED COLD FRONT. PRECIPITATION WILL BE ONGOING IN THE MORNING...ESPECIALLY IN THE SOUTHEAST HALF OF THE STATE. SOME OF THE STORMS COULD BE SEVERE. IN WESTERN SECTIONS OF THE STATE...PRECIPITATION WILL END EARLY...AND THE SUN MAY COME OUT. WITH ANY WARMING...THE ATMOSPHERE WOULD DESTABILIZE...WITH STORMS REDEVELOPING ALONG THE COLD FRONT. SHOULD THIS HAPPEN...ANOTHER ROUND OF SEVERE WEATHER WOULD BE POSSIBLE. THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS ALL OF ARKANSAS ON WEDNESDAY. THE FRONT WILL MOVE EAST OF ARKANSAS WEDNESDAY NIGHT...AND WILL PUSH ANY REMAINING SHOWERS AND THUNDERSTORMS OUT OF THE STATE. BY THURSDAY MORNING...RAIN WILL HAVE ENDED. ANOTHER FAST MOVING SYSTEM WILL BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT. OTHERWISE...HIGH PRESSURE WILL BUILD INTO THE REGION FOR THE WEEKEND...WITH DRY WEATHER IN THE FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NECESSARY LATER TONIGHT THROUGH WEDNESDAY DUE TO SEVERE WEATHER. VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS...TO KEEP UP WITH THE LATEST INFORMATION. 51
In the hours before
Special weather statement, Apr 24, 7:01 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 701 PM CDT TUE APR 24 2007 ARZ040-250045- POLK- 701 PM CDT TUE APR 24 2007 ...SIGNIFICANT WEATHER ALERT FOR POLK COUNTY UNTIL 745 PM CDT... AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES SOUTHWEST OF VANDERVOORT...MOVING NORTHEAST AT 45 MPH. SMALL HAIL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE WHISKEY PEAK...BOGG SPRINGS...RYE HILL...OLD COVE...HATTON...HATFIELD...MENA...COVE...BETHEL CHAPEL AND LONE VALLEY. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 44
Special weather statement, Apr 24, 7:12 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 712 PM CDT TUE APR 24 2007 ARZ030-037-250055- LOGAN-SCOTT- 712 PM CDT TUE APR 24 2007 ...SIGNIFICANT WEATHER ALERT FOR LOGAN AND SCOTT COUNTIES UNTIL 800 PM CDT... AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF MANSFIELD...MOVING NORTHEAST AT 45 MPH. SMALL HAIL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE WALDRON...PARIS...ECHO... TATE...IONE...GLENDALE...BOY SCOUTS LAKE...BARBER...CAROLAN AND MIXON. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 44
Local storm report, Apr 24, 8:22 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
822 PM CDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG WICKES 34.30N 94.34W
04/24/2007 POLK AR LAW ENFORCEMENT
TREES WERE BLOWN DOWN AROUND WICKES.
&&
219The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:18 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 42 min |
| Apr 24, 7:37 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Scott, Yell | 53 min |
| Apr 24, 7:59 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Pike, Scott, Yell | 61 min |
| Apr 24, 8:08 PM CDT | Severe Thunderstorm Warning | LZK | Pope | 52 min |
| Apr 24, 8:36 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 39 min |
| Apr 24, 8:47 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Perry, Saline | 58 min |
| Apr 24, 8:48 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Newton, Searcy, Van Buren | 57 min |
| Apr 24, 8:55 PM CDT | Tornado Warning | LZK | Yell | 50 min |
| Apr 24, 9:25 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Cleburne, Stone | 65 min |
| Apr 24, 9:44 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry, Van Buren | 46 min |
| Apr 24, 9:52 PM CDT | Severe Thunderstorm Warning | LZK | Izard | 53 min |
| Apr 24, 9:54 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, White | 66 min |
| Apr 24, 10:10 PM CDT | Severe Thunderstorm Warning | LZK | Independence | 65 min |
| Apr 24, 10:12 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Sharp | 63 min |
| Apr 25, 6:34 AM CDT | Severe Thunderstorm Warning | LZK | Bradley, Cleveland | 26 min |
| Apr 25, 6:46 AM CDT | Flood Watch | LZK | Hot Spring | 4 hr |
| Apr 25, 7:29 AM CDT | Severe Thunderstorm Warning | LZK | Drew | 31 min |
| Apr 25, 8:17 AM CDT | Severe Thunderstorm Warning | LZK | Desha | 31 min |
| Apr 25, 6:05 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 55 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.